Table of Content

Open Access

ARTICLE

Geometric Formulation of Maxwell's Equations in the Frequency Domain for 3D Wave Propagation Problems in Unbounded Regions

P. Bettini1, M. Midrio2, R. Specogna2
Dipartimento di Ingegegneria Elettrica (DIE), Università degli Studi di Padova, Padova, Italy.
Dipartimento di Ingegegneria Elettrica, Gestionale e Meccanica (DIEGM), Università degli Studidi Udine, Udine, Italy.
Also referred to as Cell Method (CM).

Computer Modeling in Engineering & Sciences 2010, 66(2), 117-134. https://doi.org/10.3970/cmes.2010.066.117

Abstract

In this paper we propose a geometric formulation to solve 3D electromagnetic wave problems in unbounded regions in the frequency domain. An absorbing boundary condition (ABC) is introduced to limit the size of the computational domain by means of anisotropic Perfectly Matched Layers (PML) absorbing media in the outer layers of an unstructured mesh. The numerical results of 3D benchmark problems are presented and the effect of the PML parameters and scaling functions on PML effectiveness are discussed.

Keywords

Electromagnetic wave propagation, Discrete Geometric Approach (DGA), Cell Method (CM), PML, ABC.

Cite This Article

Bettini, P., Midrio, M., Specogna, R. (2010). Geometric Formulation of Maxwell's Equations in the Frequency Domain for 3D Wave Propagation Problems in Unbounded Regions. CMES-Computer Modeling in Engineering & Sciences, 66(2), 117–134.



This work is licensed under a Creative Commons Attribution 4.0 International License , which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
  • 756

    View

  • 709

    Download

  • 0

    Like

Share Link

WeChat scan